Thank you very much sharing with me your experience.All this problem with my mum effected me,and after she was diagnosed I was thinking that maybe the prevention could stop a woman to reach that stage when she must suffer surgery or chemo.I think that in early stage you may not need to go through all this unpleasant situations.I think that every woman should go and make some checkings before they have palpable symptoms.Do you agree with me? I was even thinking to perform a photo presentation to increase the awareness of what might cause the later discovering of breast cancer.What to think about this too?
I am now 6 weeks on from my last 'Dreaded Docetaxel' and, as far as I am concerned it has a 'sting in its tail'! I have found that the residual effects of this are far worse than what I seemed to encounter after each of my previous doses. I had 3 x FEC followed by 3 x docetaxel. Luckily I have kept my fingernails and toenails, but I still have tingly fingers and feet, as well as the fluid retention which makes my legs ache. By the end of the day my ankles have disappeared following the way of my eyelashes and eyebrows! My head hair is fuzzing nicely though, and the hairs on my legs too!
I have been told by my chemo nurse that residual chemo takes a good 6 to 8 weeks to disappear so let's hope that she is correct for me and your mum.
I agree with the others - Taxotere is one of the most toxic chemos and the effects can be long lasting.
I'm only 45 and was fairly fit before starting chemo but Taxotere gave me dreadful muscle weakness and I also had really bad fluid retention so by six weeks after finishing I was still needing to use a walking stick and my arms ached just to type.
The fluid retention lasted for ages but then went fairly quickly once it started, and by another month after that I was much better. We went on holiday to the Alps and I was able to go on relatively long walks. I got tired more easily and still do sometimes - I had my last Tax on 4th May this year.
My sense of taste took a good couple of months to come back and I still don't think it's as good as it was before.
Six weeks really isn't all that long to be feeling the after effects so I'd give it a bit longer.
Best wishes to both of you,
I totally agree with everything Lulu says. Taxanes are very strong drugs and side effects can take some time to settle down. Six weeks is a long time for mum but not as far as side effect resolution. Everybody is different and it is impossible to say how long things take to get better but hopefully they will improve.soon.
following chemo it can take many months before you feel like your feeling back to normal.... it varies from person to person and some people dont really suffer many side effects going through treatment so recover quite quickly afterwards... whereas some people can still feel rubbish even a year later.... some side effects can be permanent... like vein damage and loss of fertility.
very often people feel worse after treatment is finished as they actually have time to sit and reflect on what they have been through... so maybe mum is just coming to terms with what she has been through over the past few months.
hope mum starts to feel better soon.
Hello everyone!I would like to know from your personal experience how long Taxotere can cause disturbances? My mum finished her theraphy six weeks ago and she still complaining of some disorders.Please share with me if you had any disorder after six weeks and what were them?